Hail, Jefferson
- When
- February 3, 3:45 PM CST
- Where
- Jefferson County, 1 mi S of Addington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.225, -97.970
The hail was reported on Highway 81.
Scattered severe thunderstorms occurred over parts of southeast Oklahoma on the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered severe thunderstorms occurred over parts of southeast Oklahoma on the 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 3, 3:38 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 338 PM CST FRI FEB 3 2012 .DISCUSSION... STORM SYSTEM THAT HAS BROUGHT PARTS OF THE AREA RAIN OVER THE LAST DAY OR SO WILL CONTINUE TO PUSH EAST AND NORTHEAST TONIGHT AND SATURDAY. ALTHOUGH SOME STRONG/SEVERE STORMS REMAIN POSSIBLE THIS EVENING ACROSS SOUTHEAST OKLAHOMA... PRECIP SHOULD END MOST AREAS TONIGHT WITH A FEW LINGERING SHOWERS ACROSS THE NORTH. COOLER AIRMASS WILL FILTER SOUTH IN THE STORMS WAKE WITH MORE SEASONAL TEMPS FOR THE WEEKEND. GUSTY NORTHWEST WINDS WILL PERSIST ON SATURDAY... ELEVATING FIRE WEATHER CONCERNS A BIT. OTHERWISE QUIET THROUGH EARLY NEXT WEEK. ANOTHER REINFORCING SHOT OF COOLER AIR WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK. A RESIDUAL PIECE OF MID LEVEL ENERGY LEFT BEHIND BY THE CURRENT STORM SYSTEM WILL MOVE ACROSS IN THE WAKE OF THE COOLER AIR EARLY NEXT WEEK. THIS WILL GIVE AT LEAST A SLIGHT CHANCE FOR A FEW SHOWERS AND PERHAPS SOME LIGHT SNOW IF THE MORE AGGRESSIVE ECMWF IS RIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 36 50 30 48 / 20 10 10 10 HOBART OK 34 52 27 47 / 10 0 0 0 WICHITA FALLS TX 38 56 33 51 / 10 0 10 10 GAGE OK 29 47 29 44 / 10 0 0 0 PONCA CITY OK 37 49 30 45 / 50 10 10 0 DURANT OK 43 57 34 51 / 60 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CST FRI FEB 3 2012
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM KNOX
CITY AND VERNON TEXAS...TO HOBART AND WEATHERFORD...TO ENID AND
PONCA CITY.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON
ACROSS FAR WESTERN PARTS OF THE RISK AREA. WITH GREATER AMOUNTS OF
INSTABILITY EXPECTED FROM 2 PM TO 9 PM FARTHER EAST...STORMS ARE
EXPECTED TO BECOME STRONGER AND MORE NUMEROUS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.
DISCUSSION...
INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOURS...ESPECIALLY
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH DEEP LAYER
SHEAR IS STRONG...LOWER LEVEL SHEAR WILL WEAKEN SOMEWHAT WITH TIME.
THIS WILL RESULT IN THE PRIMARY SEVERE WEATHER CONCERNS TO BE LARGE
HAIL AND SEVERE WIND GUSTS...ALTHOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CST FRI FEB 3 2012 OKZ030-031-032115- POTTAWATOMIE OK-SEMINOLE OK- 301 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. AT 301 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF ST. LOUIS...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3538 9673 3521 9657 3500 9691 3513 9705
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CST FRI FEB 3 2012
OKZ027-028-039-040-044-045-TXZ090-032130-
COTTON OK-GARVIN OK-GRADY OK-JEFFERSON OK-MCCLAIN OK-STEPHENS OK-
CLAY TX-
313 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...GARVIN...
GRADY...JEFFERSON...MCCLAIN AND STEPHENS COUNTIES.
AT 314 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHEAST OF BRADLEY TO 4 MILES SOUTH OF TAYLOR...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3411 9839 3504 9761 3502 9735 3471 9753
3420 9791SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CST FRI FEB 3 2012
OKZ030-031-032130-
POTTAWATOMIE OK-SEMINOLE OK-
314 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.
AT 315 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MAUD...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3506 9680 3518 9695 3546 9663 3544 9661
3541 9661 3541 9656 3529 9644 3528 9644PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL VASHTI 33.55N 98.05W
02/03/2012 E1.00 INCH CLAY TX AMATEUR RADIO
&&
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CST FRI FEB 3 2012
OKZ031-032200-
SEMINOLE OK-
332 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.
AT 333 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER SEMINOLE...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3526 9644 3513 9667 3526 9679 3529 9678
3541 9660 3541 9656 3540 9655 3543 9657
3545 9654 3543 9650 3547 9648 3547 9646
3543 9643SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CST FRI FEB 3 2012
OKZ027-028-039-040-045-032200-
GARVIN OK-GRADY OK-JEFFERSON OK-MCCLAIN OK-STEPHENS OK-
334 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...GRADY...
JEFFERSON...MCCLAIN AND STEPHENS COUNTIES.
AT 334 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHEAST OF PAYNE TO 7 MILES WEST OF WAURIKA...MOVING EAST AT
30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3410 9810 3413 9809 3415 9811 3452 9796
3499 9751 3491 9717 3463 9758 3407 9781The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
5 hail. Local standard time, as filed.
The hail was reported on Highway 81.
The hail was reported on Highway 77 in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359396, 359397, 359398, 359399, 359400.